Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 5, 2021Lawrence County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 5, 2021, 5:22 PM CDT for Lawrence County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 5:22 PM CDT (22:22 UTC)
Expired
Oct 5, 2021, 5:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS84 KOHX 052222
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
522 PM CDT Tue Oct 5 2021
 
TNZ094-052245-
Lawrence TN-
522 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of northwestern
Lawrence County through 545 PM CDT...

At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lawrenceburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3528 8758 3531 8758 3536 8751 3524 8738
      3518 8744
TIME...MOT...LOC 2222Z 130DEG 9KT 3523 8744 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 5, 1:55 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 5, 1:55 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
155 PM CDT Tue Oct 5 2021

.DISCUSSION...

Upper low remains camped out over MS this afternoon. The favorable
moisture channel is setup along and east of the axis which extends
north of the low. The system will slowly move northward over the
next 24 to 36 hours. Impulse driven energy will continue to work
northward across our area this evening then again late tonight with
likely to categorical pops.

On Wednesday, some west to east curvature and shear will develop to
the east of the upper low. Energy will again pick up late in the day
with pops once again reaching the likely category. In fact
categorical pops are on order for a good portion of the Plateau for
Wednesday night.

As for precip amounts through Wednesday night, it looks like 1 inch
far northwest up to 2 inches far southeast/south central areas. This
is below ffg levels so will not be including any flood watches with
the forecast.

Pops will begin a down trend on Thursday as the low lifts northward
and the better channeling moves eastward. By late Thursday night
only a 20/30 percent chance will reside along the plateau.

Near term temps look to be above normal, especially overnight lows.

In the extended forecast, upper ridging to build in over the weekend
with warm and pop free conditions. A weakening frontal boundary will
be on approach early next week with low pops returning. Forcing
appears to be a little overdone with the models,gfs especially,
given the mslp model returns. Otherwise, temperatures looking warm
to the tune of 10-12 degrees or so above normal.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Mainly light showers continue to spread into
Middle Tennessee as an inverted trough develops across the mid
state. At the same time, a low height center near the confluence
of MS/LA/AR is helping to pull additional moisture into Middle
Tennessee, so we can expect high rain chances today and tomorrow.
The HRRR brings mainly scattered cells across the mid state during
the next several hours. There may be some storms embedded in these
echoes, but the chance of storms is low enough that we'll mention
just showers in the TAF's for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      65  77  65  78  61 /  80  60  70  60  10
Clarksville    64  77  64  79  58 /  80  50  60  50  10
Crossville     62  72  63  73  58 /  60  60  80  80  50
Columbia       64  77  65  79  59 /  80  60  70  50  10
Lawrenceburg   65  77  65  79  59 /  80  60  70  50  10
Waverly        63  76  64  79  59 /  80  40  50  50  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........08
Hazardous weather outlook, Oct 5, 5:02 AM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Tue Oct 5 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-061000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Tue Oct 5 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Patchy dense fog possible through early morning hours today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Oct 5, 1:40 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
140 PM CDT Tue Oct 5 2021

TNZ058-060-094-051930-
Lawrence TN-Lewis TN-Maury TN-
140 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of eastern Lewis,
northeastern Lawrence and southwestern Maury Counties through 230 PM
CDT...

At 139 PM CDT, Doppler radar was tracking a strong thunderstorm with
some mid level rotation near Summertown, or 15 miles north of
Lawrenceburg, moving northwest at 10 mph.

HAZARD...Possible Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Mount Pleasant, Summertown, Gordonsburg and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3555 8753 3570 8725 3546 8712 3545 8715
      3544 8716 3543 8719 3543 8721 3539 8721
      3535 8730
TIME...MOT...LOC 1839Z 147DEG 8KT 3546 8726

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

FB
Local storm report, Oct 5, 4:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT TUE OCT 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TORNADO          4 SW MOUNT JULIET       36.16N  86.56W
10/03/2021                   WILSON             TN   BROADCAST MEDIA

            A SMALL WEAK EF-0 TORNADO TOUCHED DOWN ALONG JOHN HAGER
            ROAD IN SOUTHWEST MOUNT JULIET THEN MOVED NORTHEAST
            ACROSS I-40. SEVERAL VIDEOS OF THE TORNADO WERE TAKEN IN
            THIS AREA. THE TORNADO APPARENTLY LIFTED BEFORE CROSSING
            CENTRAL PIKE THEN BRIEFLY TOUCHED DOWN AGAIN ON HATCHER
            ROAD WHERE IT BLEW DOWN A FEW TREES. MAX WINDS WERE
            ESTIMATED AT 60 MPH.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER OHX2100667

SHAMBURGER
Special weather statement, Oct 5, 5:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT Tue Oct 5 2021

TNZ094-052245-
Lawrence TN-
522 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of northwestern
Lawrence County through 545 PM CDT...

At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3528 8758 3531 8758 3536 8751 3524 8738
      3518 8744
TIME...MOT...LOC 2222Z 130DEG 9KT 3523 8744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 1:40 PM CDTSpecial Weather StatementOHXLewis50 min
Oct 5, 5:49 PM CDTSpecial Weather StatementOHXLewis41 min
Oct 5, 5:55 PM CDTTornado WarningOHXLawrence, Lewis, Wayne35 min
Oct 5, 6:07 PM CDTAreal Flood AdvisoryOHXLawrence3 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.